Oregon, 2005High Wind in Oregon, November 3, 2005
November 3, 2005 · NWS PQR · 2 events in 2 counties and zones
2 high wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Nov 2, 8:36 PM PST, 6 hours 24 minutes earlier.
Area forecast discussion, Nov 2, 8:36 PM PST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
836 PM PST WED NOV 02 2005
.SYNOPSIS...A COOL UPPER LEVEL TROUGH WILL FINISH MOVING THROUGH THIS
EVENING FOR DECREASING SHOWERS. ANOTHER STRONG FRONTAL SYSTEM WILL
MOVE ACROSS SOUTHWEST WASHINGTON AND NORTHWEST OREGON THURSDAY FOR
MORE RAIN...CASCADE SNOW...AND COASTAL WIND. ANOTHER SIMILAR OR EVEN
SLIGHTLY COLDER SYSTEM IS EXPECTED FRIDAY...WITH YET ANOTHER SYSTEM
EXPECTED OVER THE WEEKEND.
&&
.SHORT TERM...RADAR CONTINUING TO SHOW SHOWERS ACROSS THE NW HALF OF
THE FORECAST AREA THIS EVENING AS AN UPPER TROUGH SHIFTS E ACROSS
WESTERN WA AND NW OREGON. THE ONLY LIGHTNING STRIKES THIS EVENING
HAVE BEEN WELL N NEAR THE CANADIAN BORDER SO WILL REMOVE FROM THE
NORTH COAST.
SATELLITE SHOWS THE NEXT STRONG SYSTEM APPROACHING FROM THE SOUTHERN
GULF OF ALASKA AND SHOULD REACH THE AREA LATE TONIGHT AND MOVE
THROUGH ON THURSDAY. LOOKS LIKE STRONG WINDS IN THE COASTAL WATERS
AND THE COASTAL STRIP...THOUGH THE WINDS SHOULD BE CONFINED TO SOUTH
OF THE TRIPLE POINT ALONG THE OCCLUDED FRONT. THUS WILL CONTINUE THE
HIGH WIND WARNING SOUTH OF GARIBALDI. THE OCCLUDED FRONT IS
OVERRUNNING AN ALREADY COOL AIR MASS AND DO NOT EXPECT SNOW LEVELS TO
RISE MUCH...WITH ETA BUFR SOUNDING SUGGESTING THE SNOW MIGHT BRIEFLY
MIX WITH RAIN AT PASS LEVELS THU BEFORE TURNING BACK TO SNOW LATER IN
THE AFTERNOON. ALL IN ALL EXPECT CLOSE TO 6 INCHES AT THE PASSES AND
UP TO 12 INCHES HIGHER UP AT THE SKI RESORTS.
SHOWERS WILL CONTINUE INTO EARLY THU EVENING THEN DWINDLE OVERNIGHT.
THE NEXT RATHER STRONG SYSTEM ALSO DROPS SOUTH OUT OF THE SOUTHERN
GULF OF ALASKA FRI. THIS SYSTEM IS A LITTLE COLDER...AND SHOULD
PRODUCE ADDITIONAL SIGNIFICANT SNOW ACCUMULATIONS IN THE CASCADES
INCLUDING AT THE PASS LEVELS WITH GOOD OROGRAPHIC FLOW SHOWN BY THE
GFS AT 00Z SAT. FROM 6 TO 12 INCHES OR EVEN A BIT MORE POSSIBLE.
EXPECT ANOTHER SHOT OF COASTAL WIND THOUGH PROBABLY BELOW HIGH WIND
CRITERIA AS INDICATED BY THE MODELS. WILLIS
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
LOOKS LIKE A SOGGY WEEKEND AND A FAIRLY ACTIVE PATTERN
THROUGH THE MIDDLE OF NEXT WEEK. MEDIUM RANGE MODELS START TO DIVERGE
SUN. GFS AND NOGAPS MAINTAIN STRONG WEST FLOW WITH THE MAIN JET AXIS
DIRECTED ALONG 40-45 NORTH LATITUDE. HOWEVER...THE ECMWF AND CANADIAN
ARE TRENDING TOWARD A MORE AMPLIFIED SOLUTION WITH HIGHER 500 MB
HEIGHTS OVER THE PAC NW SUN AND MON. IF CORRECT...NOT ENOUGH RIDGING
TO SHUNT MOISTURE OUT OF THE FORECAST AREA. GENERAL CONSENSUS IS TO
FAVOR THE ECMWF FOR NOW. BIGGER MODEL DIFFERENCES CROP UP AT THE END
OF THE EXTENDED PERIOD. ECMWF WANTS TO HAVE TWO SEPARATE FLOW REGIMES
CONSOLIDATING OVER THE PAC NW. THE GFS SHOWS A FULL-LATITUDE TROUGH
WITH MUCH COLDER AIR OVER THE REGION. HPC SEEMS TO FAVOR HIGHER
HEIGHTS AND FLATTER RIDGING ON DAY 7 COMPARED TO THE OPERATIONAL GFS.
DUE TO SUCH MODEL DISPARITY FORECAST CONFIDENCE BEYOND DAY 5 IS
OBVIOUSLY LOW. WEISHAAR
&&
.MARINE...RAMPING UP TO A GALE WARNING FOR LATER TONIGHT AND THURSDAY
MORNING AHEAD OF THE NEXT SYSTEM. HIGH END SMALL CRAFT WINDS OR
POSSIBLY ANOTHER GALE AGAIN ON FRIDAY. SEAS WILL REMAIN ABOVE 10 FEET
FOR SOME TIME...AND MAY REACH 15 TO 20 FEET THURSDAY AND AGAIN
FRIDAY.
&&
.AVIATION...MAIN CONCERN WILL BE ALONG AND NEAR THE COASTLINE WITH
THE APPROACHING WARM FRONT. OVERNIGHT WINDS WILL SHIFT SOUTHERLY AND
INCREASE RAPIDLY TOWARDS MORNING WITH STRONGEST WINDS AND LOW LEVEL
WIND SHEAR ALONG THE COAST.
&&
.PRELIMINARY POINT POPS
AST 9+8977 PDX 6+8976 SLE 6+8976 EUG 6+8966
&&
.PQR WATCHES/WARNINGS/ADVISORIES
.OR/WA...HIGH WIND WARNING 3 AM TO 12 NOON THU ALONG THE OREGON
COAST FROM GARIBALDI TO FLORENCE.
SNOW ADVISORY 4 AM TO 7 PM THU FOR THE SOUTH WASHINGTON
AND NORTH AND CENTRAL OREGON CASCADES.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR THROUGH
THU.
GALE WARNING LATE TONIGHT THROUGH THU MORNING.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 2, 5:55 AM PST, 21 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
555 AM PST WED NOV 2 2005
PZZ250-255-270-275-031400-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
555 AM PST WED NOV 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS ARE EXPECTED LATE TONIGHT. REFER TO THE COASTAL
WATERS FORECAST (PDXCWFPQR) FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
GALE FORCE WINDS ARE EXPECTED THURSDAY MORNING. REFER TO THE
COASTAL WATERS FORECAST (PDXCWFPQR) FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
ORZ003>010-012-WAZ020-022-023-039-040-031400-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
555 AM PST WED NOV 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE NOT NEEDED TODAY.
ORZ001-002-PZZ210-WAZ021-031400-
NORTH OREGON COAST-CENTRAL OREGON COAST-COLUMBIA RIVER BAR-
SOUTH WASHINGTON COAST-
555 AM PST WED NOV 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
HIGH WINDS ARE POSSIBLE LATE TONIGHT. REFER TO THE LATEST
WATCH/WARNING (PDXNPWPQR) FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HIGH WINDS ARE POSSIBLE THURSDAY. REFER TO THE LATEST WATCH/WARNING
(PDXNPWPQR) FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF HIGH WINDS ARE ENCOURAGED.
ORZ011-013-WAZ019-031400-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
555 AM PST WED NOV 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEAVY SNOW IS POSSIBLE THURSDAY THROUGH FRIDAY. REFER TO THE
LATEST STATEMENT (PDXSPSPQR) FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE NOT NEEDED TODAY.
High Wind, Northern Oregon Coast
- When
- November 3, 3:00 AM PST to 12:00 PM PST
- Where
- Northern Oregon Coast forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
A strong Pacific storm caused high winds along the Oregon Coast. sustained winds of 45 mph with gusts to 60 to 65 mph were reported near the mouth of the Columbia River and at Florence, and Garibaldi reported sustained winds of 48 mph.
High Wind, Central Oregon Coast
- When
- November 3, 3:00 AM PST to 12:00 PM PST
- Where
- Central Oregon Coast forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Colorado, November 3, 2005$200,000 · 74 kt wind · 9 events
- Wildfire in Oklahoma, November 3, 2005$250,000 · 1 event
- High Wind in Oregon, November 3, 200598 kt wind · 10 events
- Winter Storm in California, November 3 to 4, 20052 events
- High Wind in Colorado, November 3, 200561 kt wind · 2 events
- Strong Wind in Massachusetts, November 3, 2005$10,000 · 2 events
- Heavy Snow in Idaho, November 3 to 4, 20052 events
- High Wind in Washington, November 3, 200553 kt wind · 1 event
- High Wind in New York, November 3, 2005$4,000 · 50 kt wind · 1 event
- High Wind in Oregon, November 3, 200552 kt wind · 1 event
- Strong Wind in Oregon, November 3, 2005$100 · 1 event
- Heavy Snow in Washington, November 3 to 4, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480020, 5480021.